Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 55, NWS Shreveport, LA

March 21, 2012Anderson County, Cherokee County, Houston County, Texas

NWS Shreveport, LA issued this river flood warning at Mar 21, 2012, 9:11 AM CDT for Anderson County, Cherokee County, Houston County, Texas. It took effect at Mar 21, 2012, 10:57 AM CDT. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Mar 21, 2012, 9:11 AM CDT (14:11 UTC)
In effect from
Mar 21, 2012, 10:57 AM CDT
Expired
Mar 22, 2012, 8:12 AM CDT
In force
21 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Anderson County, TX, Cherokee County, TX, Houston County, TX

The radar

The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River near Neches (NCST2).

Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08032000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WGUS44 KSHV 211411
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 AM CDT WED MAR 21 2012

TXC001-073-225-221312-
/O.NEW.KSHV.FL.W.0055.120321T1557Z-120322T1312Z/
/NCST2.1.ER.120321T1557Z.120321T1800Z.120321T1912Z.NO/
911 AM CDT WED MAR 21 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NECHES RIVER NEAR NECHES TEXAS.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 830 AM WEDNESDAY THE STAGE WAS 11.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...CREST JUST ABOVE FLOOD STAGE THROUGH THIS WEDNESDAY 
  AFTERNOON.
* IMPACT...AT 12.0 FEET...EXPECT MINOR LOWLAND FLOODING OF THE HEAVILY
  WOODED FLOODPLAIN.  RANCHERS THAT MAY HAVE CATTLE AND EQUIPMENT IN 
  THE RIVER BOTTOMS SHOULD MOVE THEM TO HIGHER GROUND.

&&

LAT...LON 3205 9451 3167 9524 3166 9537 3180 9544 3188 9548

$$
1 follow-up statement
403 
WGUS84 KSHV 211424
FLSSHV


FLOOD STATEMENT...CORRECTED LATITUDE AND LONGITUDE POLYGON
NATIONAL WEATHER SERVICE SHREVEPORT LA
924 AM CDT WED MAR 21 2012

TXC001-073-225-221312-
/O.CON.KSHV.FL.W.0055.120321T1557Z-120322T1312Z/
/NCST2.1.ER.120321T1557Z.120321T1800Z.120321T1912Z.NO/
924 AM CDT WED MAR 21 2012

THE FLOOD WARNING CONTINUES FOR
  THE NECHES RIVER NEAR NECHES TEXAS.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 830 AM WEDNESDAY THE STAGE WAS 11.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12 FEET. 
* FORECAST...CREST JUST SLIGHTLY ABOVE FLOOD STAGE THROUGH THIS
  WEDNESDAY AFTERNOON.
* IMPACT...MINOR LOWLAND FLOODING

&&

LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 21, 4:40 AM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, Mar 21, 4:40 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
440 AM CDT WED MAR 21 2012

.DISCUSSION...
MOST OF THE ACTION IN THIS FORECAST PACKAGE IS IN THE FIRST 24 TO
48 HOURS. CUTOFF UPPER LOW HAS MOVED VERY LITTLE OVER THE LAST
SEVERAL HOURS. AS A RESULT...LINE OF CONVECTION IS NOT MAKING VERY
MUCH PROGRESS EWD. RAINFALL WILL CONTINUE OVER MUCH OF LOUISIANA
AND ADJACENT PORTIONS OF SW AR TODAY. RAINFALL AMOUNTS IN EXCESS
OF EIGHT INCHES...ALONG WITH NUMEROUS REPORTS OF FLOODING...HAVE
BEEN OBSERVED IN NATCHITOCHES PARISH. ADDITIONAL RAINFALL MAY LEAD
TO MORE FLOODING PROBLEMS TODAY. FARTHER WEST...MUCH OF E TX/SE
OK/EXTREME SW AR HAVE BEEN RAIN FREE SINCE THIS AFTERNOON. MORE
RAINFALL IS EXPECTED AND IS ALREADY APPROACHING THE AREA PER
LATEST RADAR LOOPS. HOWEVER...THIS ROUND OF RAIN SHOULD BE LIGHT.
SEVERE WX THREAT CONTINUES WITH THE MAIN CONVECTIVE BAND. OVERALL
INSTABILITY HAS DIMINISHED. HOWEVER...HIGH AMOUNTS OF LOW LEVEL
WIND SHEAR CONTINUE TO PRODUCE SHORT-LIVE SPIN-UPS WHERE UPDRAFTS
CAN BECOME MORE ORGANIZED AND SUSTAIN THEMSELVES.

PRECIP SHOULD BEGIN TO TAPER OFF FROM THE SW LATE THIS EVENING AS
PARTS OF THE CWA BECOME DRY SLOTTED AS THE UPPER TROUGH BEGINS TO
EJECT NE INTO OK. UPPER TROUGH WILL SLOWLY TRACK TOWARDS THE MID
MS VALLEY THROUGH THE REMAINDER OF THE WEEK. POSSIBILITY OF WRAP-
AROUND PRECIP WILL KEEP RAIN CHANCES IN THE FORECAST THROUGH THE
REMAINDER OF THE WORK WEEK ACROSS EXTREME NE TX/SE OK/SW AR.

UPPER LOW SHOULD FINALLY MOVE AWAY FROM THE AREA BY LATE FRIDAY
AND DRY WEATHER SHOULD RETURN AS AN UPPER RIDGE TAKES OVER.
REMAINDER OF THE FORECAST IS EXPECTED TO BE DRY THROUGH UNTIL THE
MIDDLE OF NEXT WEEK. TEMPS SHOULD BUILD BACK INTO THE 80S UNDER
THE INFLUENCE OF CLEAR SKIES AND THE UPPER RIDGE. /09/

&&

.AVIATION...
NORTH TO SOUTH AXIS OF MODERATE TO HEAVY RAINFALL BISECTING KMLU AND
KELD TERMINALS. EXPECT PREVAILING RAIN NEXT SVRL HOURS WITH OCNL
RUMBLE OF THUNDER. FURTHER WEST...BACK EDGE OF CONVECTION RIGHT
ALONG A KTXK TO KSHV LINE. SUPRISINGLY...STG TSTM CELL WILL MOVE
ACROSS THE KSHV TERMINAL BTWN 08-0830Z FROM THE SOUTH. SECONDARY
AREA WEAKER CONVECTION DEVELOPING WEST OF CWA...AND WILL LIKELY
REMAIN WEST OF KGGG...KTYR...AND KLFK. WEAK SFC LOW OVER NE TX
BRINGING LIGHT AND VRBL WINDS...WITH SE WINDS AROUND 10 KTS... WELL
TO THE EAST...BUT INCLUDING KMLU.  CEILINGS CONTINUE FLUCTUATING
FROM VFR TO MVFR...AND OCCASIONAL IFR. IFR VSBY AND CIGS MAY SET UP
OVER EAST TX SITES WHERE WINDS ARE LIGHT...GROUND IS WET...AND
AMBIENT CLOUDS IN MOSTLY MID LVL RANGE. VERY WET GROUND...AND CONTINUED
LOW LVL SOUTH FLOW ON BACKSIDE OF THIS SYSTEM....MAY SEE AREAS OF
FOG ACROSS MUCH OF THE REGION WED NIGHT./VII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  49  75  54  81 /  70  40  10  10  10
MLU  63  52  74  54  80 / 100  60  10  10  10
DEQ  61  48  66  47  75 /  70  40  30  30  10
TXK  61  49  69  53  75 /  70  40  20  30  10
ELD  60  50  71  51  78 /  80  60  20  20  10
TYR  67  50  72  53  79 /  30  20  10  10  10
GGG  65  49  74  52  80 /  50  20  10  10  10
LFK  68  49  77  51  83 /  30  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     ARZ061-071>073.

LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     LAZ001>006-010>014-017>022.

OK...NONE.
TX...NONE.
&&

09/07
Hazardous weather outlook, Mar 21, 5:30 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
530 AM CDT WED MAR 21 2012

ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124>126-136>138-
149>153-165>167-221030-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
530 AM CDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

ARZ061-071>073-LAZ001>006-010>012-017-018-221030-
NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-
CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-SABINE LA-
NATCHITOCHES-
530 AM CDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO
AFFECT NORTH LOUISIANA AND SOUTHERN ARKANSAS TODAY. RAINFALL MAY
BE HEAVY AT TIMES WITH THE THREAT OF FLASH FLOODING CONTINUING
THROUGHOUT THE DAY AS SHOWERS MOVE ACROSS THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LAZ013-014-019>022-221030-
JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE-
530 AM CDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO
AFFECT NORTH LOUISIANA AND SOUTHERN ARKANSAS TODAY. A FEW STORMS MAY BECOME
SEVERE THIS MORNING...ESPECIALLY ACROSS NORTH LOUISIANA. DAMAGING
WINDS WILL BE THE PRIMARY THREAT...ALTHOUGH AN ISOLATED TORNADO
REMAINS POSSIBLE. RAINFALL MAY BE HEAVY AT TIMES WITH THE THREAT
OF FLASH FLOODING CONTINUING THROUGHOUT THE DAY AS SHOWERS MOVE
ACROSS THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

05

In the hours before

Local storm report, Mar 21, 7:06 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
706 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 AM     FLASH FLOOD      EL DORADO               33.22N 92.66W
03/21/2012                   UNION              AR   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTS ROADS FLOODED AT 19TH AND
            GREENBRIAR...AND WESSON ROAD NEAR THREE CREEK.

&&

PARKER
Local storm report, Mar 21, 7:10 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
710 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 AM     FLASH FLOOD      ARCADIA                 32.55N 92.92W
03/21/2012                   BIENVILLE          LA   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTS NUMEROUS SECONDARY ROADS HAVE
            BEEN FLOODED AND CLOSED ACROSS THE PARISH.

&&

PARKER
Local storm report, Mar 21, 7:17 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
717 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     FLASH FLOOD      20 SSW NATCHITOCHES     31.49N 93.23W
03/21/2012                   NATCHITOCHES       LA   TRAINED SPOTTER

            SEVERAL CREEKS ARE OUT OF THE BANKS...AND SHADY GROVE RD
            IS FLOODED EAST OF HWY 117

&&

PARKER
Local storm report, Mar 21, 7:59 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
759 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     FLASH FLOOD      NATCHITOCHES            31.76N 93.10W
03/21/2012                   NATCHITOCHES       LA   CO-OP OBSERVER

            WATER COMPLETELY COVERING HWY 3191...TEXAS STREET...AT
            SIBLEY LAKE BOAT LAUNCH. BOAT HOUSES ON CANE RIVER ARE
            FLOODED AND HIGH WATER IS APPROACHING ROGUE HOUSE IN THE
            DOWNTOWN AREA.

&&

MMAYEAUX
Local storm report, Mar 21, 8:07 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
807 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      3 SSW JONESBORO         32.20N 92.73W
03/21/2012                   JACKSON            LA   FIRE DEPT/RESCUE

            HWY 505 BARRICADED DUE TO OVER A FOOT OF WATER ON ROADWAY
            BETWEEN WYATT AND GANSVILLE.

&&

25
Special weather statement, Mar 21, 8:56 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 AM CDT WED MAR 21 2012

LAZ014-211430-
OUACHITA-
856 AM CDT WED MAR 21 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 930 AM CDT...FOR THE FOLLOWING
PARISH...

IN NORTH CENTRAL LOUISIANA...
     OUACHITA...

INCLUDING THE FOLLOWING LOCATIONS...
     BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD...
     STERLINGTON...SWARTZ AND WEST MONROE...

AT 853 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR RICHWOOD...OR NEAR
BROWNSVILLE-BAWCOMVILLE...MOVING NORTH AT 45 MPH.

THIS THUNDERSTORM WILL PRODUCE A BRIEF PERIOD OF HEAVY RAINFALL
OVER OUACHITA PARISH...INCLUDING MONROE...BETWEEN 900 AM AND
930 AM CDT.

WINDS 30 TO 40 MPH MAY ALSO OCCUR WITH THIS STORM.

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 7:28 PM CDTRiver Flood WarningSHVSabine, San Augustine38 hr
Mar 20, 8:55 PM CDTFlash Flood Warning EmergencySHVSabine10 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.